MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CS INS SIZE 6 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CS INS SIZE 6 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-P-613
Medical Device Problem Codes Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Injury (2348)
Date of Event 06/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Defective knee prosthesis posterior medial.Update august 27, 2020: right knee revision of a primary triathlon poly.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a triathlon insert was reported.The event was confirmed by clinician review.Method & results: product evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: the available medical records were provided for a review to the consulting clinician, " adverse event identified -revision of polyethylene in uncemented triathlon knee 6 year postoperative.Hazards: a "fracture" and "defect" in the polyethylene were noted.Conclusion of assessment: a revision of a triathlon polyethylene was performed at 6 years postoperatively.'the documents provided did not present a clear picture of the events.A fracture or defect in the polyethylene was noted.'there was an apparent fall with trauma that may have been the inciting factor.Obtaining the polyethylene for examination as well as additional medical records may provide additional insights into the event." device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: it was reported that the patient had a revision.The available medical records were provided for a review to the consulting clinician which concluded that a revision of a triathlon polyethylene was performed at 6 years postoperatively.The documents provided did not present a clear picture of the events.A fracture or defect in the polyethylene was noted.There was an apparent fall with trauma that may have been the inciting factor.Obtaining the polyethylene for examination as well as additional medical records may provide additional insights into the event.No further investigation for this event is possible.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON CS INS SIZE 6 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10507186
Report Number0002249697-2020-01812
Device Sequence Number1270538
Product Code MBH
UDI-Device Identifier07613327042375
UDI-Public07613327042375
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5531-P-613
Device Catalogue Number5531P613
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date01/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight110